MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS; PLIERS, SURGICAL
Model Number 388.50
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Device is an instrument and is not implanted/explanted.Part 388.50, synthes lot 5214364, 5214365, supplier lot (b)(4): release to warehouse date: april 07, 2006.Supplier: (b)(4).No non-conformance reports (ncrs) were generated during production.Review of the device history record (dhr) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A service and repair evaluation was completed: the customer reported the tube was loose and out of the track.The repair technician reported the tube was broken, and the spring and ratchet were worn.Worn out parts is the reason for repair.The cause of the issue is unknown.The following parts were replaced: tube, nut, ratchet, spring (set).The item was repaired and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a rod introduction pliers, for side-opening implants was not functioning properly.The set screw that secure the clip on the tube was not working correctly; it was loose and out of the track.This was identified during routine inspection; there was no patient or procedure involvement.This is report 1 of 1 for (b)(4).

Brand Name
ROD INTRODUCTION PLIERS FOR SIDE-OPENING IMPLANTS
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7468034
Report Number2939274-2018-51940
Device Sequence Number1195838
Product Code HTC
UDI-Device Identifier10705034773292
UDI-Public(01)10705034773292
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.50
Device Catalogue Number388.50
Device Lot NumberA7PA13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1